Alert archive / New York / Wind Advisories in 2025
Wind Advisory 12, NWS New York, NY
NWS New York, NY issued this wind advisory at Dec 29, 2025, 12:43 PM EST for 4 counties in Connecticut; 5 counties in New Jersey; 11 counties in New York. It took effect at Dec 29, 2025, 4:00 PM EST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2025, 12:43 PM EST (17:43 UTC)
- In effect from
- Dec 29, 2025, 4:00 PM EST
- Expired
- Dec 30, 2025, 4:52 PM EST
- In force
- 25 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 71 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
770 WWUS71 KOKX 291743 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 1243 PM EST Mon Dec 29 2025 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-300800- /O.NEW.KOKX.WI.Y.0012.251229T2100Z-251230T2300Z/ Northern Fairfield-Northern New Haven-Northern Middlesex-Northern New London-Southern Fairfield-Southern New Haven-Southern Middlesex-Southern New London-Western Passaic-Eastern Passaic- Hudson-Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland-Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 1243 PM EST Mon Dec 29 2025 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM EST TUESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of southern Connecticut, northeast New Jersey, and southeast New York. * WHEN...From 4 PM this afternoon to 6 PM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/nyc MW
4 follow-up statements
371 WWUS71 KOKX 300616 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 116 AM EST Tue Dec 30 2025 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-301900- /O.CON.KOKX.WI.Y.0012.000000T0000Z-251230T2300Z/ Northern Fairfield-Northern New Haven-Northern Middlesex-Northern New London-Southern Fairfield-Southern New Haven-Southern Middlesex-Southern New London-Western Passaic-Eastern Passaic- Hudson-Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland-Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 116 AM EST Tue Dec 30 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 10 to 20 mph with gusts up to 45 mph. * WHERE...Portions of southern Connecticut, northeast New Jersey, and southeast New York. * WHEN...Until 6 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/nyc JP
848 WWUS71 KOKX 300650 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 150 AM EST Tue Dec 30 2025 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-301900- /O.CON.KOKX.WI.Y.0012.000000T0000Z-251230T2300Z/ Northern Fairfield-Northern New Haven-Northern Middlesex-Northern New London-Southern Fairfield-Southern New Haven-Southern Middlesex-Southern New London-Western Passaic-Eastern Passaic- Hudson-Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland-Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 150 AM EST Tue Dec 30 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts 45 to 50 mph. * WHERE...Portions of southern Connecticut, northeast New Jersey, and southeast New York. * WHEN...Until 6 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/nyc JP
163 WWUS71 KOKX 301802 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 102 PM EST Tue Dec 30 2025 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-302300- /O.CON.KOKX.WI.Y.0012.000000T0000Z-251230T2300Z/ Northern Fairfield-Northern New Haven-Northern Middlesex-Northern New London-Southern Fairfield-Southern New Haven-Southern Middlesex-Southern New London-Western Passaic-Eastern Passaic- Hudson-Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland-Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 102 PM EST Tue Dec 30 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts 45 to 50 mph. * WHERE...Portions of southern Connecticut, northeast New Jersey, and southeast New York. * WHEN...Until 6 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/nyc MW
391 WWUS71 KOKX 302152 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 452 PM EST Tue Dec 30 2025 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-302300- /O.CAN.KOKX.WI.Y.0012.000000T0000Z-251230T2300Z/ Northern Fairfield-Northern New Haven-Northern Middlesex-Northern New London-Southern Fairfield-Southern New Haven-Southern Middlesex-Southern New London-Western Passaic-Eastern Passaic- Hudson-Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland-Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 452 PM EST Tue Dec 30 2025 ...WIND ADVISORY IS CANCELLED... Wind gusts have largely fallen below Wind Advisory criteria and will continue to decrease through the night. $$ For more information from the National Weather Service visit https://weather.gov/nyc JT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Dec 29, 10:15 AM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Dec 29, 10:15 AM EST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service New York NY
1015 AM EST Mon Dec 29 2025
.SYNOPSIS...
A warm front passes over the area this morning, quickly
followed by a cold front this afternoon. Low pressure stalls
over Southeast Canada on Tuesday as a cold airmass builds over
the area Tuesday through the end of the week. A cold front moves
through Wednesday night. High pressure may briefly build in to
end the week. Another low pressure system may impact the area
late in the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
What Has Changed?
* A Dense Fog Advisory is in effect until noon for the entire
area.
Key Messages:
* A warm front lifts north of the area early this morning
followed by a cold front this afternoon.
* Gusty winds expected behind the cold front tonight.
Due to warm air advecting into the region, fog has developed
with visibilities below a mile across much of the area. As a
result, headlines are up to highlight the fog. The fog is
expected to improve around noon, as rain starts to move into
the region and winds become a bit more southwesterly and winds
increase further.
After the warm front lifts north of the area in this morning,
the cold front quickly pushes through late this morning into the
early afternoon. This will bring another period of rain which
may be moderate in intensity at times.
Behind the cold frontal passage, the wind picks up fairly
quickly with strong cold air advection. Gusts to around 40 mph
are possible today. The wind may allow for quickly drying
surfaces before temperatures dip below freezing once again
tonight which may aid in any black ice development, but any
melting snow can lead to localized issues, especially on
untreated or any remaining wet surfaces or roadways. Highs on
Monday will top out in the upper 40s to lower 50s along the
coast.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
Key Messages:
* A cold front ushers in sharply colder air during the period.
* Gusty winds continue tonight into Tuesday.
Wind gusts likely continue to remain in the 30-40mph range
tonight with strong CAA allowing substantial BL mixing even
overnight. Used 90th percentile of the NBM and winds were still
below Wind Advisory criteria, so did not issue a Wind Advisory.
Peak gusts during this period may touch advisory levels, but
right now, it looks isolated.
Strong winds continue Tuesday but gradually subside into the
afternoon and evening. Otherwise, Tuesday should be fairly dry
under mixed skies, though it will be markedly colder with highs
struggling to rise above freezing, even at the coast. Wind
chills will be in the teens and low 20s during the day.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Key Messages:
* Polar airmass encompasses the region during the long term period.
Expect temperatures to remain below 5 to 10 degrees below normal
through much of the period. Temperatures only rise to mid 30s at
most. Wind chills pretty much stay below freezing the whole time.
* There will be two chances for precipitation in the long term.
The first one will be Wednesday night into Thursday morning.
With cold temperatures in place, expect mainly snow during
this event. Warmer temperatures possible across the Twin Forks
of Long Island may mean rain to start eventually changing to
all snow Wednesday night.
* The second chance for precipitation will come sometime in the
weekend timeframe, while most of the precipitation will be
snow for this second event, there is currently only a slight
chance for precipitation.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
A cold front approaches late this morning and moves across this
afternoon. Strong low pressure moves well northeast of the
region tonight into Tuesday.
VLIFR to LIFR conditions remain with fog, light rain or drizzle
late this morning. More rain moves through into this afternoon
with some improvement of conditions to more IFR. Winds
gradually increase and become more S-SW near 5-10 kt into the
start of this afternoon and then further increase to 10-15 kt
this afternoon. Gusts develop this afternoon near 20-25 kt.
Conditions could vary from MVFR to IFR by mid to late
afternoon.
After cold front passage, conditions will improve to VFR by
early evening. winds become more westerly and increase to near
20 kt late afternoon and near 25 kt this evening. Gusts increase
to near 30-35 kt. Some peak gusts to near 40 kt possible late
tonight into early Tuesday.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments likely through the afternoon with flight category
changes.
Amendments likely through the afternoon with wind changes with
the timing of the near 20 kt gusts, 25 kt gusts and 30 kt gusts.
.OUTLOOK FOR 12Z TUESDAY THROUGH FRIDAY...
Tuesday: VFR. W winds G25-30kt.
Wednesday: VFR. W winds G25kt.
Thursday: MVFR or lower possible in -SN.
Friday: VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Small craft conditions expected today for the non-ocean waters.
Gale conditions are expected on the ocean waters this
afternoon. These gales then expand to all of the waters by
this evening, remaining in effect through the day on Tuesday
with winds gusts of 40 kt possible. Gale conditions drop by
Tuesday night but remain at SCA thresholds.
Small Craft Advisory conditions look to continue on at least
the ocean waters Wednesday through Thursday. Thereafter, winds
and seas look to decrease, though marginal SCAs are possible on
the ocean waters Friday.
&&
.HYDROLOGY...
No hydrologic concerns through next weekend.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Dense Fog Advisory until noon EST today for CTZ005>012.
NY...Dense Fog Advisory until noon EST today for NYZ067>075-078>081-
176>179.
NJ...Dense Fog Advisory until noon EST today for NJZ002-004-006-
103>108.
MARINE...Dense Fog Advisory until noon EST today for ANZ331-332-335-338-
340-345-350-353-355.
Small Craft Advisory until 6 PM EST this evening for ANZ331-
332-335-338-340-345.
Gale Warning from 6 PM this evening to 6 PM EST Tuesday for
ANZ331-332-335-338-340-345.
Gale Warning until 6 PM EST Tuesday for ANZ350-353-355.
&&
SYNOPSIS...JP/JT
NEAR TERM...BC/JP/MW
SHORT TERM...JP/MW
LONG TERM...JP/JT
AVIATION...BC/JM
MARINE...JP/JT/MW
HYDROLOGY...JP/JT/MWHazardous weather outlook, Dec 29, 7:32 AM EST, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service New York NY 732 AM EST Mon Dec 29 2025 CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-301245- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester- 732 AM EST Mon Dec 29 2025 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ072>075-078>081-176>179-301245- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northwest Suffolk-Northeast Suffolk-Southwest Suffolk- Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens- Southern Nassau- 732 AM EST Mon Dec 29 2025 This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-301245- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 732 AM EST Mon Dec 29 2025 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST TUESDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ350-353-355-301245- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 732 AM EST Mon Dec 29 2025 ...GALE WARNING IN EFFECT UNTIL 6 PM EST TUESDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Dec 29, 6:58 AM EST, 5 hours 45 minutes before
Special Weather Statement National Weather Service New York NY 658 AM EST Mon Dec 29 2025 NYZ072>075-078>081-176>179-291500- New York (Manhattan)-Bronx-Richmond (Staten Island)- Kings (Brooklyn)-Northwest Suffolk-Northeast Suffolk- Southwest Suffolk-Southeast Suffolk-Northern Queens- Northern Nassau-Southern Queens-Southern Nassau- 658 AM EST Mon Dec 29 2025 Fog continues to reduce visbilities this morning across New York City and Long Island. Visibilities are generally around a half to one mile, however there are some areas of locally dense fog, reducing visibilites to as low as a quarter of a mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. The fog is expected to improve later this morning.
Local storm report, Dec 29, 7:31 AM EST, 5 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
731 AM EST Mon Dec 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 AM Freezing Rain Montgomery Airport 41.51N 74.27W
12/29/2025 M0.07 Inch Orange NY AWOS
AWOS station KMGJ Montgomery Airport.
&&The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 6:43 AM EST | Dense Fog Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 5 hr |
| Dec 29, 8:30 AM EST | Marine Dense Fog Advisory | OKX | 4 hr |
Nearby
Wind Advisories in New York, 2025Wind Advisories in New Jersey, 2025Wind Advisories in Connecticut, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.